Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Tallahassee, FL

August 9, 2021Washington County, Florida

NWS Tallahassee, FL issued this special weather statement at Aug 9, 2021, 4:32 PM CDT for Washington County, Florida. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 9, 2021, 4:32 PM CDT (21:32 UTC)
Expired
Aug 9, 2021, 5:00 PM CDT
In force
28 min
Issued by
NWS Tallahassee, FL
Hail
0.25 in
Wind
40

County Washington County, FL

The radar

The Eglin Afb radar (KEVX), 19 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.5 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2021-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1181 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2021-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1181 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
981 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

897 
WWUS82 KTAE 092132
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
432 PM CDT Mon Aug 9 2021
 
FLZ010-092200-
Washington FL-
432 PM CDT Mon Aug 9 2021

...A strong thunderstorm will impact portions of central Washington
County through 500 PM CDT...

At 432 PM CDT, Doppler radar was tracking a strong thunderstorm near
Vernon. This storm was nearly stationary.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
Vernon, Holmes Valley, Smyrna and Sylvania. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3057 8562 3045 8576 3053 8586 3072 8574
TIME...MOT...LOC 2132Z 131DEG 1KT 3056 8576 

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

$$

KR

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Aug 9, 2:18 PM CDT, 2 hours 14 minutes earlier.

Area forecast discussion, Aug 9, 2:18 PM CDT, 2 hours 14 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
318 PM EDT Mon Aug 9 2021

.NEAR TERM [Through Tuesday]...

Summertime pattern continues for Tuesday with isolated slow-moving
showers and thunderstorms possible across the area in the
afternoon. Showers and storms are most likely along and south of
the I-10 corridor with the seabreeze but may spread inland
throughout the late afternoon. Gusty winds will be the primary
threat with any storms. High temperatures are forecast in the low
to mid 90s tomorrow afternoon with heat indicies potentially
reaching the 100-105 degree range. Patchy fog will be possible
both tonight and tomorrow night, particularly in areas that
receive rainfall.

.SHORT TERM [Tuesday Night Through Wednesday Night]...

A typical summer pattern stays in place over the CWA. Isolated
seabreeze storms are expected with a possibility for downbursts
embedded due to the dry air aloft. Storms will also pop up along
colliding outflow boundaries from previous storms. High pressure
over the Gulf is allowing for light surface winds and therefore
little steering flow for these storms. Highs will be in the low to
mid 90s with dew points and low temperatures in the low to mid
70s.

.LONG TERM [Thursday Through Monday]...

The seabreeze pattern will continue late into the week when the
upper-level high will begin to move away from the area, bringing a
bit more moisture to the mid-levels. At the same time, troughing
will begin to develop across the area as deeper tropical moisture
moves in and increases shower and thunderstorm coverage late in
the weekend into early next week. Possible development of Invest
94L in the tropics bears watching and makes the tail end of the
long term period more uncertain. It is too soon to know what, if
any, impacts this system would bring to our region. High
temperatures will remain in the 90s each day, with increased
humidity causing heat indices to rise to near 105F.

&&

.AVIATION...
[Through 18Z Tuesday]

Mostly VFR conditions are expected through the period. Scattered
showers and thunderstorms are possible this afternoon,
particularly for the FL and SE AL terminals. Some patchy
fog/briefly low ceilings will be possible near sunrise, but
confidence is too low to include for now.

&&

.MARINE...

Tranquil boating conditions are expected to persist through the
weekend and much of the upcoming work week. As always thunderstorms
across the waters can create locally enhanced winds and waves.

&&

.FIRE WEATHER...

A seasonably moist and unstable air mass will continue this week.
Dispersion values will remain low over parts of South Georgia this
afternoon due to light transport winds. There are currently no
fire weather concerns.

&&

.HYDROLOGY...

The Steinhatchee River near Cross City has been slowly receding
since early Sunday but remains in moderate flood. This river is a
slow responder, so it will likely take the entirety of this week
to finally drop below flood stage.

On the Lower Suwanee River, river levels will rise for the rest
of this week as large quantities of water route down from the
Withlacoochee, Upper Suwanee, and the Santa Fe Rivers. Rock Bluff
is expected to rise through flood stage on Tuesday, so a Flood
Warning is already in effect there. Points near Branford and Bell
are also likely to reach flood in the second half of this week,
and Wilcox bears watching.

Otherwise, slow movement of scattered afternoon thunderstorms means
there will be small pockets for each of the next few days with
heavy rain. This could bring small areas of localized runoff
issues, particularly over our Florida counties.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   75  94  74  93  74 /  20  40  20  40  20
Panama City   77  92  76  91  76 /  10  50  20  50  20
Dothan        74  94  74  92  73 /  20  40  20  50  20
Albany        75  94  75  94  75 /  20  40  20  40  20
Valdosta      73  92  74  92  73 /  20  40  20  40  10
Cross City    74  92  74  92  74 /  30  40  20  40  20
Apalachicola  77  89  76  89  76 /  10  40  30  50  20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Merrifield
SHORT TERM...Helock/Merrifield
LONG TERM...Helock/Merrifield
AVIATION...Merrifield
MARINE...Merrifield
FIRE WEATHER...Merrifield
HYDROLOGY...Merrifield

In the hours before

Special weather statement, Aug 9, 4:19 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
519 PM EDT Mon Aug 9 2021

GAZ128-129-131-148-092145-
Berrien GA-Tift GA-Irwin GA-Turner GA-
519 PM EDT Mon Aug 9 2021

...A strong thunderstorm will impact portions of southwestern Irwin,
northwestern Berrien, southeastern Turner and Tift Counties through
545 PM EDT...

At 519 PM EDT, Doppler radar was tracking a strong thunderstorm near
Tifton. This storm was nearly stationary.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Tifton, Phillipsburg, Unionville, Vanceville, Chula, Harding,
Waterloo, Pinetta, Inaha, Tift Airport, Fender, Brookfield, Sunsweet
and Eldorado.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3143 8332 3133 8353 3133 8355 3163 8363
      3165 8334
TIME...MOT...LOC 2119Z 182DEG 1KT 3155 8351

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

KR
Local storm report, Aug 9, 4:23 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
523 PM EDT MON AUG 9 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0502 PM     HAIL             2 E CHULA               31.55N 83.51W
08/09/2021  E0.25 INCH       TIFT               GA   PUBLIC

            MPING REPORT OF PEA SIZE HAIL.

&&

DVD
Special weather statement, Aug 9, 4:32 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
432 PM CDT Mon Aug 9 2021

FLZ010-092200-
Washington FL-
432 PM CDT Mon Aug 9 2021

...A strong thunderstorm will impact portions of central Washington
County through 500 PM CDT...

At 432 PM CDT, Doppler radar was tracking a strong thunderstorm near
Vernon. This storm was nearly stationary.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Vernon, Holmes Valley, Smyrna and Sylvania.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3057 8562 3045 8576 3053 8586 3072 8574
TIME...MOT...LOC 2132Z 131DEG 1KT 3056 8576

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

KR

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 4:19 PM CDTSpecial Weather StatementTAETift26 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.